Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 38, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Dec 14, 2018, 8:27 AM CST for LeFlore County, Oklahoma. It took effect at Dec 14, 2018, 8:49 PM CST. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2018, 8:27 AM CST (14:27 UTC)
- In effect from
- Dec 14, 2018, 8:49 PM CST
- Expired
- Dec 16, 2018, 5:39 AM CST
- In force
- 33 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 30.52 ft at Dec 15, 2018, 12:00 PM CST.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
931 WGUS44 KTSA 141427 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 827 AM CST Fri Dec 14 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-142225- /O.NEW.KTSA.FL.W.0038.181215T0249Z-181216T1609Z/ /PANO2.1.ER.181215T0249Z.181215T1800Z.181216T1009Z.NO/ 827 AM CST Fri Dec 14 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from this evening to Sunday morning, or until the warning is cancelled. * At 7:30 AM Friday, the stage was 24.50 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage this evening and continue to rise to near 31.7 feet by early Saturday afternoon. The river is expected to fall below flood stage early Sunday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
7 follow-up statements
369 WGUS84 KTSA 141854 FLSTSA Flood Statement National Weather Service Tulsa OK 1254 PM CST Fri Dec 14 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-150254- /O.EXT.KTSA.FL.W.0038.181215T0651Z-181216T1200Z/ /PANO2.1.ER.181215T0651Z.181215T1800Z.181216T0600Z.NO/ 1254 PM CST Fri Dec 14 2018 The Flood Warning continues for The Poteau River near Panama. * from late tonight to Sunday morning, or until the warning is cancelled. * At 12:30 PM Friday, the stage was 26.7 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage Saturday before dawn and continue to rise to near 29.9 feet by early Saturday afternoon. The river is expected to fall below flood stage Sunday before dawn . * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
894 WGUS84 KTSA 150119 FLSTSA Flood Statement National Weather Service Tulsa OK 719 PM CST Fri Dec 14 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-150919- /O.EXT.KTSA.FL.W.0038.181215T0433Z-181216T1443Z/ /PANO2.1.ER.181215T0433Z.181215T1800Z.181216T0843Z.NO/ 719 PM CST Fri Dec 14 2018 ...Flood Warning extended until Sunday morning... The Flood Warning continues for The Poteau River near Panama. * from this evening to Sunday morning, or until the warning is cancelled. * At 6:30 PM Friday, the stage was 28.16 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage tonight and continue to rise to near 30.3 feet by early Saturday afternoon. The river is expected to fall below flood stage Sunday before dawn . * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
759 WGUS84 KTSA 150746 FLSTSA Flood Statement National Weather Service Tulsa OK 146 AM CST Sat Dec 15 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-151546- /O.CON.KTSA.FL.W.0038.000000T0000Z-181216T1443Z/ /PANO2.1.ER.181215T0430Z.181215T1800Z.181216T0843Z.NO/ 146 AM CST Sat Dec 15 2018 The Flood Warning continues for The Poteau River near Panama. * until Sunday morning, or until the warning is cancelled. * At 1:30 AM Saturday, the stage was 29.51 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 30.3 feet this afternoon. The river is expected to fall below flood stage Sunday before dawn. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$ Lacy
411 WGUS84 KTSA 151346 FLSTSA Flood Statement National Weather Service Tulsa OK 746 AM CST Sat Dec 15 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-152145- /O.EXT.KTSA.FL.W.0038.000000T0000Z-181216T1609Z/ /PANO2.1.ER.181215T0430Z.181215T1800Z.181216T1009Z.NO/ 746 AM CST Sat Dec 15 2018 ...Flood Warning extended until Sunday morning... The Flood Warning continues for The Poteau River near Panama. * until Sunday morning, or until the warning is cancelled. * At 7:30 AM Saturday, the stage was 30.25 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 31.2 feet this afternoon. The river is expected to fall below flood stage early Sunday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
293 WGUS84 KTSA 151907 FLSTSA Flood Statement National Weather Service Tulsa OK 107 PM CST Sat Dec 15 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-160307- /O.EXT.KTSA.FL.W.0038.000000T0000Z-181216T1600Z/ /PANO2.1.ER.181215T0430Z.181216T0000Z.181216T1000Z.NO/ 107 PM CST Sat Dec 15 2018 The Flood Warning continues for The Poteau River near Panama. * until Sunday morning, or until the warning is cancelled. * At 12:30 PM Saturday, the stage was 30.51 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 30.6 feet this evening. The river is expected to fall below flood stage early Sunday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
800 WGUS84 KTSA 160040 FLSTSA Flood Statement National Weather Service Tulsa OK 640 PM CST Sat Dec 15 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-160840- /O.EXT.KTSA.FL.W.0038.000000T0000Z-181216T1350Z/ /PANO2.1.ER.181215T0430Z.181215T1915Z.181216T0750Z.NO/ 640 PM CST Sat Dec 15 2018 The Flood Warning continues for The Poteau River near Panama. * until Sunday morning, or until the warning is cancelled. * At 6:30 PM Saturday, the stage was 30.19 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Panama will continue falling to below flood stage by Sunday before dawn. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
757 WGUS84 KTSA 161139 FLSTSA Flood Statement National Weather Service Tulsa OK 539 AM CST Sun Dec 16 2018 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-161209- /O.CAN.KTSA.FL.W.0038.000000T0000Z-181216T1350Z/ /PANO2.1.ER.181215T0430Z.181215T1915Z.181216T0616Z.NO/ 539 AM CST Sun Dec 16 2018 The Flood Warning is cancelled for The Poteau River near Panama. * At 5:30 AM Sunday, the stage was 27.09 feet. * Flood stage is 29.0 feet. * The river fell below flood stage before dawn . * Forecast...The Poteau River near Panama will continue falling and remain below flood stage. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$ Lacy
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Dec 14, 5:12 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Dec 14, 5:12 AM CST, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 512 AM CST Fri Dec 14 2018 .DISCUSSION... The discussion for the 12Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cool and saturated boundary layer conditions in association with a nearby upper low will continue to bring IFR or sub-IFR conditions to most terminals, and these low clouds will be tough to clear. Some rain is expected mainly this morning at the NW AR sites. Strong and gusty north winds, with gusts to 25 kts possible Lacy && .PREV DISCUSSION... /Issued 334 AM CST Fri Dec 14 2018/ DISCUSSION... Strong upper low spinning its way across east central Texas this morning, and system may jog even a bit further south before lifting out across Louisiana later today and tonight. Categorical pops will be maintained across southeast Oklahoma today with isolated thunder, and will taper pops off quickly between I-40 and I-44 across northeast Oklahoma. Have opted to cancel the wind advisory as latest guidance indicates the area falling well short of criteria. Still, gusts between 25 and 30 mph can be expected, especially across southeast Oklahoma where the pressure gradient will be a little tighter. Rain to diminish from northwest to southeast during the evening and overnight, with attendant cloud expected to clear the area towards sunrise Saturday morning. Over the weekend and into next week, settled conditions along with mild temperatures are anticipated as broad upper ridging becomes established over the central conus. Low chances for rain may return by mid week as another system lifts towards the plains from the desert southwest. Stayed fairly close to guidance temperatures throughout the forecast cycle. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 29 58 31 / 30 10 0 0 FSM 48 38 56 33 / 90 30 0 0 MLC 48 34 57 31 / 80 10 0 0 BVO 49 25 57 26 / 10 10 0 0 FYV 46 35 52 26 / 80 20 0 0 BYV 46 35 51 32 / 80 20 0 0 MKO 47 31 57 31 / 50 10 0 0 MIO 47 32 56 30 / 20 10 0 0 F10 48 32 57 31 / 50 10 0 0 HHW 48 37 57 35 / 90 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, Dec 14, 5:04 AM CST, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 504 AM CST Fri Dec 14 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 504 AM CST Fri Dec 14 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN. RISK...Limited. AREA...Western Arkansas and Southeast Oklahoma. ONSET...Ongoing, ending by tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Southeast Oklahoma and west central Arkansas. ONSET...ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma and much of Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... More rain and isolated storms will wrap around the upper low and affect our region today. Some rain could be locally heavy this morning over west central Arkansas and southeast Oklahoma. North winds will gust to around 35 mph this morning across eastern Oklahoma and western Arkansas. The winds will gradually back off thru the day. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY thru THURSDAY...No Hazards. No hazardous weather is expected at this time. weather.gov/tulsa contains additional information.
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.